Alert archive / South Dakota / Blizzard Warnings in 2007

Blizzard Warning 2, NWS Rapid City, SD

March 2, 2007Tripp County, South Dakota

NWS Rapid City, SD issued this blizzard warning at Mar 2, 2007, 1:57 PM CST for Tripp County, South Dakota. It was in force for 15 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2007, 1:57 PM CST (19:57 UTC)
Expired
Mar 3, 2007, 4:40 AM CST
In force
15 hr
Issued by
NWS Rapid City, SD

County Tripp County, SD

The radar

The North Platte radar (KLNX), 164 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 6:50 PM CSTBLIZZARDN Winner, SDAROUND 3 INCHES NEW SNOW. ZERO VSBY MOST OF DAY STARTING AROUND 1100 AM MST.
Mar 2, 6:52 PM CSTBLIZZARD1 Ene Millboro, SD100 YARD VSBY STARTING AROUND 1200 PM MST...LASTING MOST OF DAY. 2 INCHES NEW SNOW.
Mar 2, 6:55 PM CSTBLIZZARD10 Nnw Ideal, SD100 YARD VSBY MOST OF AFTERNOON STARTING AROUND 1200 PM CST. 2 INCHES NEW SNOW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KUNR 021957
WSWUNR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1257 PM MST FRI MAR 2 2007

.DEEP LOW PRESSURE WILL BRING STRONG WINDS AND MEASURABLE
SNOWFALL TO PORTIONS OF NORTHWEST AND SOUTH CENTRAL SOUTH
DAKOTA...ALONG WITH THE NORTHERN BLACK HILLS. AS OF NOON MST...2
TO 5 INCHES OF SNOW HAS BEEN REPORTED IN THE NORTHERN BLACK HILLS.

AN ADDITIONAL 1 TO 4 INCHES IS POSSIBLE IN THE NORTHERN BLACK
HILLS...WHILE 1 TO 2 INCHES IS POSSIBLE FROM LEMMON TO MARTIN.

CONSIDERABLE BLOWING SNOW IS EXPECTED DUE TO GUSTY NORTHWEST
WINDS...OF 30 TO 45 MPH WINDS

THE LATEST ROAD CONDITIONS IN SOUTH
DAKOTA ARE AVAILABLE BY CALLING 511...OR 1...866...697...3511. IN
WYOMING...CALL 511...OR 1...888...996...7623.

SDZ049-030400-
/O.UPG.KUNR.SB.Y.0004.000000T0000Z-070303T0400Z/
/O.NEW.KUNR.BZ.W.0002.070302T1957Z-070303T1200Z/
TRIPP-
INCLUDING THE CITY OF...WINNER
157 PM CST FRI MAR 2 2007

...BLIZZARD WARNING IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE SNOW
AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL
CONTINUE THROUGH MIDNIGHT...WITH THE THEN DECREASING OVERNIGHT.
ADDITIONAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES IS
POSSIBLE THROUGH MIDNIGHT. 

THE VERY WINDY CONDITIONS COMBINED WITH THE FALLING SNOW AND THE
SNOW ON THE GROUND...WILL RESULT IN WIDESPREAD VISIBILITIES LESS
THAN ONE HALF MILE.

A BLIZZARD WARNING MEANS AN EXTREME WINTER STORM WITH SNOW...
BLOWING SNOW...STRONG WINDS...AND DANGEROUS WHITEOUT CONDITIONS
ARE EXPECTED OR OCCURRING.

$$

SDZ002-014-032-043-044-030400-
/O.EXB.KUNR.SB.Y.0004.000000T0000Z-070303T1200Z/
PERKINS-ZIEBACH-HAAKON-JACKSON-BENNETT-
INCLUDING THE CITIES OF...LEMMON...BISON...DUPREE...PHILIP...
KADOKA...MARTIN
1257 PM MST FRI MAR 2 2007

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST
SATURDAY. 

SNOW WILL CONTINUE THROUGH THIS EVENING WITH AN ADDITIONAL 1 TO 2
INCHES OF SNOWFALL. MEANWHILE...NORTHWEST WINDS OF 30 TO 40 MPH
WITH GUSTS TO 55 MPH WILL CONTINUE. THIS WILL RESULT IN
VISIBILITIES LESS THAN ONE HALF MILE AT TIMES DUE TO TO WIDESPREAD 
BLOWING SNOW.

$$

SDZ046-047-030400-
/O.EXT.KUNR.SB.Y.0004.000000T0000Z-070303T1200Z/
MELLETTE-TODD-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION
157 PM CST FRI MAR 2 2007

...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM CST
SATURDAY...

THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM
CST SATURDAY. 

SNOW WILL CONTINUE THROUGH THIS EVENING WITH AN ADDITIONAL 1 TO 2
INCHES OF SNOWFALL. MEANWHILE...NORTHWEST WINDS OF 30 TO 40 MPH
WITH GUSTS TO 55 MPH WILL CONTINUE. THIS WILL RESULT IN
VISIBILITIES LESS THAN ONE HALF MILE AT TIMES DUE TO TO WIDESPREAD 
BLOWING SNOW.

$$

SDZ024-028-WYZ057-030400-
/O.CON.KUNR.SB.Y.0004.000000T0000Z-070303T0700Z/
NORTHERN BLACK HILLS-CENTRAL BLACK HILLS-WYOMING BLACK HILLS-
INCLUDING THE CITIES OF...LEAD...DEADWOOD...HILL CITY...
MT RUSHMORE...SUNDANCE...FOUR CORNERS
1257 PM MST FRI MAR 2 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT MST TONIGHT...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT
MST TONIGHT. 

ACCUMULATING SNOW WILL CONTINUE OVER THE NORTHERN BLACK HILLS
THROUGH THIS EVENING...WITH AN ADDITIONAL 1 TO 4 INCHES POSSIBLE.
STORM TOTAL SNOWFALL MAY APPROACH 10 INCHES OVER THE HIGHER
TERRAIN AROUND FOUR CORNERS TO ONEIL PASS AND CHEYENNE CROSSING.
LIGHTER SNOWFALL AMOUNTS ARE EXPECTED AROUND HILL CITY.

NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE TODAY. THE VERY
WINDY CONDITIONS COMBINED WITH NEW SNOWFALL WILL RESULT IN
REDUCED VISIBILITIES AT TIMES DUE TO BLOWING SNOW.

$$
3 follow-up statements
000 
WWUS43 KUNR 022133
WSWUNR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
233 PM MST FRI MAR 2 2007

.DEEP LOW PRESSURE OVER THE WESTERN GREAT LAKES WILL CONTINUE TO
BRING STRONG WINDS AND MEASURABLE SNOWFALL TO PORTIONS OF
NORTHWEST AND SOUTH CENTRAL SOUTH DAKOTA THIS EVENING...ALONG WITH THE
NORTHERN BLACK HILLS AND BEAR LODGE MOUNTAINS.

AN ADDITIONAL 1 TO 4 INCHES OF ACCUMULATION IS POSSIBLE IN THE
NORTHERN BLACK HILLS AND BEAR LODGE MOUNTAINS...WHILE 1 TO 2 INCHES IS
POSSIBLE FROM LEMMON TO MARTIN AND WINNER.

CONSIDERABLE BLOWING SNOW IS EXPECTED DUE TO GUSTY NORTHWEST
WINDS OF 30 TO 40 MPH...WITH GUSTS AROUND 50 MPH.

THE LATEST ROAD CONDITIONS IN SOUTH DAKOTA ARE AVAILABLE BY
CALLING 511...OR 1...866...697...3511. IN WYOMING...CALL 511...OR
1...888...996...7623.

SDZ049-030700-
/O.CON.KUNR.BZ.W.0002.000000T0000Z-070303T1200Z/
TRIPP-
INCLUDING THE CITY OF...WINNER
333 PM CST FRI MAR 2 2007

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. 

SNOW WILL CONTINUE THROUGH THIS EVENING...WITH AN ADDITIONAL 1 TO
3 INCHES OF ACCUMULATION. SOME LIGHT SNOW WILL LINGER AFTER
MIDNIGHT...WILL LITTLE OR NO ADDITIONAL ACCUMULATION. NORTHWEST
WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL CONTINUE
THROUGH THIS EVENING....THEN THE WINDS WILL DIMINISHT OVERNIGHT.

THE VERY WINDY CONDITIONS COMBINED WITH THE SNOW WILL RESULT IN
VISIBILITIES NEAR ZERO THROUGH LATE TONIGHT.


$$

SDZ024-028-WYZ057-030700-
/O.CON.KUNR.SB.Y.0004.000000T0000Z-070303T0700Z/
NORTHERN BLACK HILLS-CENTRAL BLACK HILLS-WYOMING BLACK HILLS-
INCLUDING THE CITIES OF...LEAD...DEADWOOD...HILL CITY...
MT RUSHMORE...SUNDANCE...FOUR CORNERS
233 PM MST FRI MAR 2 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT MST TONIGHT...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT
MST TONIGHT. 

SNOW WILL CONINTUE THROUGH THE EVENING...WITH AN ADDITIONAL 2 TO 4
INCHES OF ACCUMULATION. STORM TOTAL SNOWFALL WILL APPROACH 10
INCHES OVER THE HIGHER TERRAIN AROUND FOUR CORNERS TO ONEIL PASS
AND CHEYENNE CROSSING. LIGHTER SNOWFALL AMOUNTS ARE EXPECTED
AROUND HILL CITY.

NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE INTO THE EVENING. THE
VERY WINDY CONDITIONS COMBINED WITH NEW SNOWFALL WILL RESULT IN
REDUCED VISIBILITIES AT TIMES DUE TO BLOWING SNOW.

$$

SDZ046-047-030700-
/O.CON.KUNR.SB.Y.0004.000000T0000Z-070303T1200Z/
MELLETTE-TODD-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION
333 PM CST FRI MAR 2 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM
CST SATURDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY. 

SNOW WILL CONTINUE THROUGH THIS EVENING WITH AN ADDITIONAL 1 TO
2 INCHES OF SNOWFALL. MEANWHILE...NORTHWEST WINDS OF 30 TO 40 MPH
WITH GUSTS TO 55 MPH WILL CONTINUE. THIS WILL RESULT IN VISIBILITIES
LESS THAN ONE HALF MILE AT TIMES DUE TO TO WIDESPREAD BLOWING SNOW.

$$

SDZ002-014-032-043-044-030700-
/O.CON.KUNR.SB.Y.0004.000000T0000Z-070303T1200Z/
PERKINS-ZIEBACH-HAAKON-JACKSON-BENNETT-
INCLUDING THE CITIES OF...LEMMON...BISON...DUPREE...PHILIP...
KADOKA...MARTIN
233 PM MST FRI MAR 2 2007

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM
MST SATURDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SATURDAY. 

SNOW WILL CONTINUE THROUGH THIS EVENING WITH AN ADDITIONAL 1 TO
2 INCHES OF SNOWFALL. MEANWHILE...NORTHWEST WINDS OF 30 TO 40 MPH
WITH GUSTS TO 55 MPH WILL CONTINUE. THIS WILL RESULT IN VISIBILITIES
LESS THAN ONE HALF MILE AT TIMES DUE TO TO WIDESPREAD BLOWING SNOW.

$$
000 
WWUS43 KUNR 030458
WSWUNR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
958 PM MST FRI MAR 2 2007

.DEEP LOW PRESSURE OVER THE GREAT LAKES WILL WEAKEN OVERNIGHT. AS
IT DOES...HAZARDOUS WINTER WEATHER CONDITIONS WILL QUICKLY SUBSIDE
AS SUNRISE APPROACHES. UNTIL IT DOES...DANGEROUS WINTER WEATHER
WILL CONTINUE OVER PORTIONS OF SOUTH CENTRAL SOUTH DAKOTA.

THE LATEST ROAD CONDITIONS IN SOUTH DAKOTA ARE AVAILABLE BY
CALLING 511...OR 1...866...697...3511. IN WYOMING...CALL 511...OR
1...888...996...7623.

SDZ046-047-031200-
/O.CAN.KUNR.SB.Y.0004.000000T0000Z-070303T1200Z/
/O.NEW.KUNR.BS.Y.0002.070303T0458Z-070303T1200Z/
MELLETTE-TODD-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION
1058 PM CST FRI MAR 2 2007

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...
...BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A BLOWING
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE
SNOW AND BLOWING SNOW ADVISORY HAS BEEN CANCELLED. 

NORTHWEST WINDS AT 20 TO 35 MPH WILL CAUSE SOME BLOWING SNOW AND
REDUCED VISIBILITIES OVERNIGHT.

A BLOWING SNOW ADVISORY MEANS BLOWING AND DRIFTING SNOW WILL
CREATE OCCASIONAL WHITEOUT CONDITIONS. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

SDZ024-028-WYZ057-030600-
/O.CAN.KUNR.SB.Y.0004.000000T0000Z-070303T0700Z/
NORTHERN BLACK HILLS-CENTRAL BLACK HILLS-WYOMING BLACK HILLS-
INCLUDING THE CITIES OF...LEAD...DEADWOOD...HILL CITY...
MT RUSHMORE...SUNDANCE...FOUR CORNERS
958 PM MST FRI MAR 2 2007

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE SNOW
AND BLOWING SNOW ADVISORY. 

ALTHOUGH SOME LIGHT SNOW WILL FALL OVERNIGHT...SIGNIFICANT
ACCUMULATING AND BLOWING SNOW IS OVER.

$$

SDZ002-014-032-043-044-030600-
/O.CAN.KUNR.SB.Y.0004.000000T0000Z-070303T1200Z/
PERKINS-ZIEBACH-HAAKON-JACKSON-BENNETT-
INCLUDING THE CITIES OF...LEMMON...BISON...DUPREE...PHILIP...
KADOKA...MARTIN
958 PM MST FRI MAR 2 2007

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE SNOW
AND BLOWING SNOW ADVISORY. 

SIGNIFICANT BLOWING SNOW HAS ENDED. A FEW FLURRIES ARE EXPECTED OVERNIGHT.

$$

SDZ049-031200-
/O.CON.KUNR.BZ.W.0002.000000T0000Z-070303T1200Z/
TRIPP-
INCLUDING THE CITY OF...WINNER
1058 PM CST FRI MAR 2 2007

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. 

LIGHT SNOW WILL END THIS EVENING...BUT NORTHERLY WINDS WILL
CONTINUE AT 25 TO 40 MPH CAUSING WHITE OUT CONDITIONS THROUGH SUNRISE.

THE VERY WINDY CONDITIONS COMBINED WITH THE SNOW WILL RESULT IN
VISIBILITIES NEAR ZERO THROUGH LATE TONIGHT.

$$
000 
WWUS43 KUNR 031040
WSWUNR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
340 AM MST SAT MAR 3 2007

...WINDY CONDITIONS AND PATCHY BLOWING SNOW WILL CONTINUE TO
DIMINISH THIS MORNING...

SDZ049-031145-
/O.CAN.KUNR.BZ.W.0002.000000T0000Z-070303T1200Z/
TRIPP-
INCLUDING THE CITY OF...WINNER
440 AM CST SAT MAR 3 2007

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE
BLIZZARD WARNING. 

THE THREAT OF ACCUMULATING SNOW AND WHITEOUT CONDITIONS HAS ENDED.
WINDS OF 25 TO 30 MPH WILL CAUSE SOME PATCHY BLOWING SNOW THIS
MORNING IN OPEN AREAS. CONDITIONS WILL CONTINUE TO IMPROVE THIS MORNING.

$$

SDZ046-047-031145-
/O.CAN.KUNR.BS.Y.0002.000000T0000Z-070303T1200Z/
MELLETTE-TODD-
INCLUDING THE CITIES OF...WHITE RIVER...MISSION
440 AM CST SAT MAR 3 2007

...BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE
BLOWING SNOW ADVISORY. 

THE THREAT OF ACCUMULATING SNOW AND WIDESPREAD BLOWNING SNOW HAS
ENDED. WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE TO
DIMINISH THROUGH THE MORNING.


$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this blizzard warning went out at Mar 2, 10:15 AM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Mar 2, 10:15 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
915 AM MST FRI MAR 2 2007

.DISCUSSION...STRONG WINDS CONTINUE ACROSS THE FORECAST AREA...WITH
LATEST OB FROM KRAP JUST UNDER WARNING CRITERIA. WIDESPREAD LIGHT
SNOW ACROSS NORTHWEST/CENTRAL SOUTH DAKOTA. COMBINATION OF WIND AND
FALLING SNOW HAS REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES.
CURRENT WIND HEADLINES LOOK GOOD...WITH GUIDANCE SHOWING THE
STRONGEST WINDS THIS AFTERNOON. WILL CONTINUE TO SEE SOME REDUCED
VISIBILITIES DUE TO THE FALLING SNOW. SNOW COVER OVER SOUTH CENTRAL
SOUTH DAKOTA WILL RESULT IN WIDESPREAD BLOWING SNOW. UPSLOPE SNOW IN
THE BLACK HILLS WILL CONTINUE THROUGH THIS EVENING...WITH UP TO
SEVEN INCHES OF ACCUMULATION. RAPID CITY SHOULD REMAIN IN DOWNSLOPE
HOLE...WITH JUST SOME FLURRIES FROM TIME TO TIME.

FORECAST UPDATED TO INCREASE POPS ACROSS NORTHWEST SOUTH
DAKOTA...AND TO DECREASE HIGH TEMPERATURES.

&&

.AVIATION...STRONG WINDS...ALONG WITH SNOW...CAN BE EXPECTED ACROSS
MOST OF THE TWEB ROUTES TODAY. CONDITIONS WILL BE WORST NORTH AND
EAST OF THE BLACK HILLS...WHERE AREAS OF IFR CIGS WITH
-SN...BLSN...AND WIND GUSTS OF 50 MPH OR MORE ARE EXPECTED. EASTERN
PORTIONS OF ROUTE 259 OVER THE NORTHERN HILLS WILL ALSO HAVE IFR
CONDITIONS WITH -SN AND BLSN THROUGH THE AFT. WINDS WILL REMAIN VERY
STRONG AT KRAP BY MID MORNING AND PERSIST THROUGH THE AFTERNOON
BEFORE SLOWLY DECREASING TONIGHT.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...

SD...HIGH WIND WARNING THROUGH THIS EVENING FOR PORTIONS OF
     NORTHWESTERN AND WEST CENTRAL SOUTH DAKOTA...
  ...WIND ADVISORY FOR THE REMAINDER OF NORTHWESTERN AND SOUTHWESTERN
     SOUTH DAKOTA TODAY INTO THIS EVENING...
  ...SNOW AND BLOWING SNOW ADVISORY TODAY THROUGH THIS EVENING
     FOR SOUTH CENTRAL SOUTH DAKOTA AND THE NORTHERN BLACK
     HILLS...
WY...NONE.

&&
Hazardous weather outlook, Mar 2, 5:37 AM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
437 AM MST FRI MAR 2 2007

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-031400-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
437 AM MST (537 AM CST) FRI MAR 2 2007

...HIGH WIND WARNING TODAY INTO THIS EVENING FOR PORTIONS OF
NORTHWESTERN AND WEST CENTRAL SOUTH DAKOTA...
...WIND ADVISORY TODAY INTO THIS EVENING FOR PORTIONS OF NORTHWESTERN
AND SOUTHWESTERN SOUTH DAKOTA...
...SNOW AND BLOWING SNOW ADVISORY TODAY INTO THIS EVENING...FOR SOUTH
CENTRAL SOUTH DAKOTA AND THE NORTHERN BLACK HILLS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG AREA OF LOW PRESSURE WILL BRING GUSTY NORTHWEST
WINDS TO THE SOUTH DAKOTA PLAINS TODAY. THE VERY WINDY CONDITIONS
WILL CONTINUE INTO THIS EVENING. WINDS OF 35 TO 45 MPH WITH
GUSTS TO 60 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE ON THE
PLAINS JUST EAST OF THE BLACK HILLS.

ACROSS SOUTH CENTRAL SOUTH DAKOTA...THE STRONG WINDS WILL CAUSE
WIDESPREAD BLOWING SNOW TODAY WHICH WILL SIGNIFICANTLY REDUCE
VISIBILITIES. ALSO...AN ADDITIONAL 1 TO 4 INCHES OF SNOWFALL IS
POSSIBLE ACROSS SOUTH CENTRAL SOUTH DAKOTA.

OVER THE NORTHERN BLACK HILLS...UPSLOPE SNOW IS EXPECTED TO
CONTINUE THROUGH TODAY AND INTO THIS EVENING...WITH THE HEAVIEST
SNOWFALL OCCURRING THIS AFTERNOON. BY THE TIME THE SNOW ENDS THIS
EVENING...3 TO 8 INCHES OF SNOW IS POSSIBLE...WITH THE HIGHEST
TOTALS FROM FOUR CORNERS TO CHEYENNE CROSSING. GUSTY NORTHWEST WINDS
WILL REDUCE VISIBILITIES AT TIMES DUE TO BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

Nearby

Blizzard Warnings in South Dakota, 2007Every blizzard warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.